Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 75, NWS Sioux Falls, SD

June 4, 2000Clay County, Lincoln County, Union County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2000, 12:59 AM CDT for Clay County, Lincoln County, Union County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2000, 12:59 AM CDT (05:59 UTC)
Expired
Jun 4, 2000, 1:30 AM CDT
In force
31 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

Counties Clay County, SD, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 12:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 040600
SVRFSD
SDC027-083-127-040630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1259 AM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 130 AM CDT

* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF BERESFORD...MOVING EAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERESFORD AROUND 105 AM CDT
  HUDSON AROUND 125 AM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SIOUX FALLS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:20 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 3, 9:20 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT SAT JUN 3 2000

HECTIC EVENING WITH SUPERCELLS GALORE THRU SRN CWA.  MAIN SUPERCELL
CLUSTER APPRS TO BE TRANSITIONING TO WINDS... WNDS TO 44 MPH AT
KSUX.  LARGE CLUSTER OF TSRA ACRS WRN SD ALSO WKNG...BUT PROSPECT OF
REGENERATION IS HIGH WITH INCRS IN LLJ EXPECTED...AND LTL IN WAY TO
SLOW TRANSPORT OVR BNDRY WITH MINOR CNTRL NEBRASKA ACTION.  MID LYRS
ARE UNSTABLE AS SHOWN IN LAPS SOUNDINGS...TAKING OFF FM ARND 700
HPA...AND SHRA AND TSRA CONTINUE TO DEVELOP OVER THE ENTIRE
TRI-STATE AREA.

.FSD...NONE
CHAPMAN



In the hours before

Local storm report, Jun 3, 9:25 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT SAT JUN 03 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    1 N READING               MN   .75 INCH HAIL
06/03/00   NOBLES                         FEW DIME SIZE STONES

0713 PM    7 W VIBORG                SD   1.75 INCH HAIL
06/03/00   TURNER

0713 PM    7 NE MAYFIELD             SD   1.75 INCH HAIL
06/03/00   YANKTON

0750 PM    3 W HUB CITY              SD   TORNADO
06/03/00   CLAY                           REPORTED BY CLAY COUNTY
                                          CIVIL DEFENSE

0820 PM    ELK PT                    SD   60 MPH TSTM GUST
06/03/00   UNION
Local storm report, Jun 3, 10:44 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 PM CDT SAT JUN 03 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    (SUX)SIOUX CITY ARPT      IA   74 MPH TSTM GUST
06/03/00   WOODBURY

0920 PM    SALIX                     IA   75 MPH TSTM GUST
06/03/00   WOODBURY                       REPORTED BY EMERGENCY
                                          MANAGEMENT.  15  LARGE
                                          POWER POLES DOWN.
                                          INTERSTATE 29 CLOSED
                                          FOR ABOUT 1 HOUR.
                                          ADDITIONAL DAMAGE IN
                                          SALIX AND FURTHER EAST.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:11 PM CDTSevere Thunderstorm WarningFSDClay, Turner, Yankton34 min
Jun 3, 7:22 PM CDTSevere Thunderstorm WarningFSDBon Homme23 min
Jun 3, 7:36 PM CDTSevere Thunderstorm WarningFSDClay29 min
Jun 3, 7:50 PM CDTTornado WarningFSDClay25 min
Jun 3, 7:57 PM CDTSevere Thunderstorm WarningFSDUnion33 min
Jun 3, 8:13 PM CDTTornado WarningFSDClay32 min
Jun 3, 8:21 PM CDTTornado WarningFSDUnion24 min
Jun 3, 8:44 PM CDTSevere Thunderstorm WarningFSDUnion31 min
Jun 3, 11:10 PM CDTSevere Thunderstorm WarningFSDJerauld35 min
Jun 3, 11:23 PM CDTSevere Thunderstorm WarningFSDAurora37 min
Jun 3, 11:59 PM CDTSevere Thunderstorm WarningFSDAurora, Davison31 min
Jun 4, 12:26 AM CDTSevere Thunderstorm WarningFSDDavison, Hutchinson34 min
Jun 4, 12:56 AM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton34 min
Jun 4, 1:27 AM CDTTornado WarningFSDYankton18 min
Jun 4, 1:40 AM CDTSevere Thunderstorm WarningFSDClay35 min
Jun 4, 2:02 AM CDTSevere Thunderstorm WarningFSDUnion28 min
Jun 4, 2:29 AM CDTSevere Thunderstorm WarningFSDUnion31 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.